Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Nicole424

heeelp! its weird!!

Recommended Posts

so..im on accutane. its around my 2nd month. almost 3rd.

about 3 weeks ago i used hand sanitizer and my arms broke out into a rash. really different.

and then, about that time, they started to get REALLY dry. and scaly. in patches. its itchy and annoying.

is this an accutane side effect??

Link to post
Share on other sites

have you used hand sanitizer without getting a rash before your accutane? If so it may possibly be a side affect. Accutane dries the skin out and I am pretty sure hand sanitzer is basically alcohol which can dry the skin out even more! Thats probably why you got the rash. I would just wash with hand soap from now on and use a moistuizer on your hands. Curel works well!

Link to post
Share on other sites

On my 30th day of 40mg my hands got a scaly like rash in dry red patches and it came out of no where. I know it is because of accutane cuz I have never had this problem before. I must have forgot to use my hand lotion like I usually do a million times a day. I put aquaphor on it and it got better. In the future if you use something as drying as hand sanitizer use lotion after to avoid this problem.

Link to post
Share on other sites

the dry scaly patches are called eczema and are caused by excess dryness. use a powerful moisturizer in those areas or talk to your dermatologist for a topical corticosteroid

Link to post
Share on other sites

Indeed, its one of the many accutane side effects. Be careful. I have heard of this reaction and it is common amongst those with sensitive skin. Also those with sensitive skin have reported pigmentation (white spots) and or flushing within the arms and hands.

Link to post
Share on other sites

I have it all over my arm's and it's eczema it all red and scaly and hurts alot side effect of the accutane but to me it WILL be worth it all i can do is moisturize

Link to post
Share on other sites
I work at a nursing home, so I use hand sanitizer all the time, and it gives me eczema too. Be sure to moisturize well.

:)

I work at a nusring home too...are you a cna?? But ya, what you are descripbing is definitely eczema. I am totally prone to it and got it on my arms and hands all the time before accutane and now that i started accutane im getting it too. Sometimes it leaves white marks on my arms. Just try some hydrocortisone cream...sometimes that works. Keep your arms and hands really moisturized and I probly wouldnt use the hand sanitizer, its too harsh.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×